MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PLATE HOLDING DRILL GUIDE- SINGLE BARREL/FIXED ANGLE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PLATE HOLDING DRILL GUIDE- SINGLE BARREL/FIXED ANGLE
Catalog Number 03.600.006
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine inspection on (b)(6) 2019, a plate holding drill guide broke apart while testing it.The sales consultant stated that there was not any force applied to it.They do not know if it sustained a blow and just barely clung together until that moment.The sales consultant squeezed it when testing the lock function of this instrument.Also, it was noticed that the threads on the distal end of the inner shaft of the screw removal tool were damaged.The inner shaft would not screw into a screw.There was no patient involvement.Concomitant device: extraction screwdriver (part #: 352.311, lot #: unknown, quantity: 1) this report is for one (1) plate holding drill guide- single barrel/fixed angle this is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history records review was completed for part: 03.600.006, lot: 3436584.Manufacturing location: hägendorf, release to warehouse date: may 03, 2010.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product investigation was completed.Visual inspection on received device (part # 03.600.006 , lot # 3436584 , mfg # 03-may-2010) confirmed that the handle on the drill guide has broken in two pieces.This is consistent with the reported complaint condition, thus confirming the complaint.Relevant drawings were reviewed.The returned device was manufactured in may, 2010 at hägendorf site.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history records showed that there were no issues during the manufacture of this product, which would contribute to this complaint condition.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional concomitant device: screw (part/lot unknown, quantity 1).

Brand Name
PLATE HOLDING DRILL GUIDE- SINGLE BARREL/FIXED ANGLE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8286372
Report Number2939274-2019-56115
Device Sequence Number2080844
Product Code FZX
UDI-Device Identifier10705034711799
UDI-Public(01)10705034711799
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.600.006
Device Lot Number3436584
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer01/30/2019
02/27/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date02/22/2019
03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1